Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Huntsville, AL

January 11, 2012Limestone County, Madison County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jan 11, 2012, 9:14 AM CST for Limestone County, Madison County, Alabama. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2012, 9:14 AM CST (15:14 UTC)
Expired
Jan 11, 2012, 9:51 AM CST
In force
37 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Limestone County, AL, Madison County, AL

What was reported inside it

TimeReportWhereRemark
Jan 11, 9:44 AM CSTHAIL 0.5Huntsville, ALUP TO ONE HALF AN INCH HAIL WAS REPORTED AT THE UNIVERSITY OF ALABAMA AT HUNTSVILLE CAMPUS.
Jan 11, 9:51 AM CSTHAIL 0.252 Sw Huntsville, ALPEA SIZE HAIL REPORTED COVERING THE GROUND AT THE INTERSECTION OF BOB WALLACE AND WALL TRIANA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS54 KHUN 111514
SVRHUN
ALC083-089-111600-
/O.NEW.KHUN.SV.W.0001.120111T1514Z-120111T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
914 AM CST WED JAN 11 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  WESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 1000 AM CST

* AT 914 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR REDSTONE ARSENAL...AND MOVING NORTH AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAPSHAW...
  ALABAMA A AND M UNIVERSITY...
  HARVEST...MERIDIANVILLE...
  TONEY...
  BETHEL...
  FISK...HAZEL GREEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3498 8685 3498 8652 3462 8657 3464 8681
TIME...MOT...LOC 1514Z 184DEG 22KT 3473 8670

$$
SL
3 follow-up statements
936 
WWUS54 KHUN 111532
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
932 AM CST WED JAN 11 2012

ALC083-089-111600-
/O.CON.KHUN.SV.W.0001.000000T0000Z-120111T1600Z/
LIMESTONE AL-MADISON AL-
932 AM CST WED JAN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR NORTHWESTERN MADISON AND NORTHEASTERN LIMESTONE COUNTIES...

AT 928 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR UNIVERSITY OF ALABAMA IN 
HUNTSVILLE...MOVING NORTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARVEST...MERIDIANVILLE...TONEY...BETHEL...FISK...ELKWOOD AND HAZEL
GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3467 8680 3498 8685 3498 8652 3466 8656
TIME...MOT...LOC 1531Z 184DEG 17KT 3480 8669

$$

SL
310 
WWUS54 KHUN 111540
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 AM CST WED JAN 11 2012

ALC083-111548-
/O.CAN.KHUN.SV.W.0001.000000T0000Z-120111T1600Z/
LIMESTONE AL-
940 AM CST WED JAN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIMESTONE COUNTY
IS CANCELED...

THE STORM THAT PROMPTED THE WARNING FOR NORTHEASTERN LIMESTONE 
COUNTY HAS MOVED FURTHER TO THE NORTHEAST OVER MADISON COUNTY AND 
WILL NOT AFFECT LIMESTONE COUNTY. THUS...THE SEVERE THUNDERSTORM 
WARNING FOR LIMESTONE COUNTY HAS BEEN CANCELED.

LAT...LON 3467 8679 3498 8676 3498 8659 3497 8652
      3466 8656
TIME...MOT...LOC 1538Z 184DEG 17KT 3483 8669

$$

ALC089-111600-
/O.CON.KHUN.SV.W.0001.000000T0000Z-120111T1600Z/
MADISON AL-
940 AM CST WED JAN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR NORTHWESTERN MADISON COUNTY...

AT 933 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR HARVEST...OR ABOUT 7 MILES
SOUTHWEST OF MERIDIANVILLE...MOVING NORTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TONEY...FISK...ELKWOOD AND HAZEL GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3467 8679 3498 8676 3498 8659 3497 8652
      3466 8656
TIME...MOT...LOC 1538Z 184DEG 17KT 3483 8669

$$

SL
343 
WWUS54 KHUN 111551
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
951 AM CST WED JAN 11 2012

ALC089-111600-
/O.CAN.KHUN.SV.W.0001.000000T0000Z-120111T1600Z/
MADISON AL-
951 AM CST WED JAN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON COUNTY IS
CANCELED...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

LAT...LON 3467 8679 3498 8676 3498 8659 3497 8652
      3466 8656
TIME...MOT...LOC 1550Z 184DEG 17KT 3489 8669

$$

SL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:36 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Jan 11, 6:36 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 AM CST WED JAN 11 2012

.UPDATE...
FOR 12Z TAFS

&&

.DISCUSSION...
/ISSUED 431 AM CST WED JAN 11 2012/
EARLY MORNING ANALYSIS SHOWS A SFC LOW MOVING ACROSS THE SOUTHEAST
AND A VIGOROUS PARENT UPR LOW MOVING ACROSS THE SOUTHERN MISS
VALLEY. THE SFC PRESSURE PATTERN IS COMPLICATED AND INDICATES
PERHAPS A DOUBLE-LOW SITUATION STRETCHING FROM WEST CENTRAL AL INTO
WESTERN TN. MAINLY SHOWERS WITH A FEW EMBEDDED TSRA EXISTED THROUGH
MOST OF THE EVENING AND INTO THE EARLY MORNING HOURS. HOWEVER...THE
UPR LOW HAS GAINED AN INCREASINGLY NEGATIVE TILT AND WATER VAPOR
IMAGERY SHOWS A WELL DEFINED MID/UPR LVL DRY SLOT ROTATING AROUND
THE SOUTHERN/EASTERN PERIPHERY OF THE LOW INTO SOUTHERN AND CENTRAL
AL. STEEPENING LAPSE RATES AND STRENGTHENING UPR LVL DIFFLUENCE HAVE
LEAD TO THE RAPID DEVELOPMENT AND EXPANSION OF TSRA ACTIVITY EARLY
THIS MORNING. DEEP LAYER SHEAR IS REASONABLY IMPRESSIVE...BUT
EFFECTIVE SHEAR IS ESSENTIALLY ZERO WITH PARCELS STILL ELEVATED.
RECENT STORM ORGANIZATION HAS BEEN OBSERVED WITH A FEW EMBEDDED
CELLS...BUT WHILE STORMS REMAIN ELEVATED...THE PROSPECTS FOR SEVERE
WEATHER REMAIN SMALL. RADAR IMAGERY HAS INDICATED THE POSSIBILITY OF
BRIEF MAINLY SMALL HAIL IN A COUPLE OF THE CELLS. HOWEVER...THE MAIN
THREAT FROM THE RAIN AND STORMS THIS MORNING APPEARS TO BE LOCALLY
HEAVY RAINFALL LEADING TO FLASH FLOODING. WHILE NO REPORTS HAVE BEEN
RECEIVED THUS FAR...AND INDICATIONS ARE THAT RAINFALL HAS NOT
EXCEEDED THREAT VALUES...RAINFALL RATES AROUND ONE HALF TO ONE INCH
PER HOUR HAVE BEEN OBSERVED. WILL CONTINUE TO MONITOR FOR THIS AND
OTHER TYPICAL CONVECTIVE THREATS UNTIL THE STORMS PASS THROUGH THE
AREA THIS MORNING.

BASED ON THE LATEST TRENDS...THE MAIN SHIELD OF MDT/HVY RAIN MAY
EXIT CENTRAL AREAS AS EARLY AS 6 AM...AND EASTERN COUNTIES AS EARLY
AS 9 AM. POPS (ALTHOUGH STILL HIGH FOR TODAY) HAVE BEEN TAILORED TO
SHOW LOWER VALUES WEST/HIGHER EAST DURING THE 12Z-00Z
TIMEFRAME...BUT THIS IS MAINLY TO ACCOUNT FOR THE RAINFALL THIS
MORNING. AFTER THE FRONTAL PASSAGE...THE HEAVIER SHOWER ACTIVITY WILL
QUICKLY BEGIN TO WANE...BUT THE ADVANCE OF THE UPR LOW AND ASSOCIATED
LIFT WILL AID IN CONTINUED LGT SHRA AND LGT DRIZZLE THROUGH THE DAY.
BASICALLY...THIS IS SHAPING UP TO BE ANOTHER CLOUDY COOL DAY WITH LOW
CLOUDS...A FEW LGT SHOWERS AND DRIZZLE. THE INITIAL AIRMASS BEHIND
THE FRONT IS PACIFIC AND MODIFIED CONTINENTAL ORIGIN...AND THUS NOT
TOO COLD. TEMPS WILL INITIALLY FALL A LITTLE WITH THE PASSAGE OF THE
FRONT...BUT WILL BE NEARLY STATIONARY THROUGH THE REMAINDER OF THE
DAY WITH VALUES GENERALLY IN THE 50S.

A MUCH COLDER AIRMASS WILL ARRIVE IN THE TENNESSEE VALLEY TOMORROW
AS AN UPR TROUGH QUICKLY DEVELOPS IN THE CENTRAL/EASTERN CONUS. THE
LEADING EDGE OF THIS AIRMASS CAN ALREADY BE SEEN THIS MORNING MOVING
INTO THE NORTHERN PLAINS. TEMPERATURES TOMORROW MORNING WILL LIKELY
BE IN THE 40S AREAWIDE...BUT WILL FALL GRADUALLY THROUGH THE DAY AS
COLD ADVECTION CONTINUES. MOISTURE WITH THE COLD ARCTIC AIRMASS WILL
BE FOLLOWING THE FRONT ON THURSDAY...CHARACTERISTIC OF AN ANAFRONT
SITUATION. VERTICAL MOISTURE/THERMAL PROFILES HAVE BEEN INCREASINGLY
SUPPORTIVE OF DENDRITIC GROWTH AND THE 00Z AND EVEN LATEST 06Z
MODELS HAVE CONTINUES THIS TREND. EXPERIENCE ALSO SUGGESTS THAT THE
MOISTURE COLUMN WILL BE A LITTLE DEEPER THAN MODEL PROGS INDICATE.
AS A RESULT...MENTION OF FZN PRECIP HAS BEEN RETAINED IN THE FCST
PACKAGE FOR THIS MORNING. LIKEWISE...A CONTINUING TREND FOR STEEPER
LOW-LVL LAPSE RATES AND INCREASED FORCING FOR ASCENT WITH THE UPR
LOW HAVE LENT SUPPORT FOR INCREASED FORECAST CONFIDENCE. POPS WERE
RAISED ACCORDINGLY INTO THE CHANCE CATEGORY...BUT FURTHER INCREASES
MAY BE NECESSARY. QPF STILL LOOKS GENERALLY SMALL WITH THIS EVENT
AND WILL LIKELY BE GREATER ON THE HIGHER TERRAIN (AS WILL ANY
SNOWFALL ACCUMULATIONS). IN ADDITION TO THE FALLING TEMPS AND LGT
WINTRY MIX...WINDS WILL BE STRONG OUT OF THE NW ON THURSDAY...WITH
WIND CHILL PROBABLY IN THE 20S DURING THE DAY.

TEMPS WILL LIKELY FALL WELL BELOW FREEZING ON THURS NIGHT...BUT THE
COLDEST NIGHT OF THE PERIOD IS LIKELY TO BE ON SAT UNDER A CLEAR SKY
AND LGT WIND REGIME. LOWS IN THE UPR TEENS TO LOW 20S APPEAR
PROBABLE AT THIS TIME. A BRIEF WARMUP WILL OCCUR LATER ON SATURDAY
AHEAD OF ANOTHER QUICK BUT GLANCING BLOW OF COLD AIR. TEMPS MAY
BE SLIGHTLY COOLER ON SUNDAY BUT THEN ANOTHER REBOUND INTO WARMER
TEMPS IS IN STORE FOR EARLY NEXT WEEK.

MODEL CONSENSUS IS INCREASING FOR ANOTHER FRONT AND CHANCE FOR RAIN
FROM LATE MONDAY INTO TUESDAY. HOWEVER...THIS FRONT WILL BE THE
LEADING EDGE OF A PACIFIC AIRMASS UNDER A DEVELOPING ZONAL FLOW
REGIME AND THUS NOT LIKELY THAT STRONG. LONG WAVE TRENDS AND
TELECONNECTIONS SUGGEST TEMPS NEAR TO ABOVE NORMAL FOR MOST OF NEXT
WEEK.

KDW

&&

.AVIATION...
FOR 12Z TAFS...ALTHOUGH COLD FRONT IS STILL WEST OF BOTH HSV/MSL...
LATEST RADAR DATA SUGGESTS THAT THE THREAT FOR ORGANIZED TSRA
ACTIVITY HAS SHIFTED EASTWARD. WILL MAINTAIN VCTS/CB THRU 11/15Z AT
HSV...AND KEEP VCSH IN FORECAST FOR REMAINDER OF PERIOD -- AND FOR
ENTIRE PERIOD AT MSL -- AS THREAT FOR LIGHT SHRA WILL PERSIST WELL
AFTER FRONTAL PASSAGE. ERRATIC CIGS CURRENTLY REPORTED AT BOTH
AIRPORTS SHOULD EVOLVE INTO A UNIFORMLY BROKEN DECK OF MVFR STRATUS
AFTER FRONTAL PASSAGE...WITH PREVAILING CIGS AROUND 2500 FT AGL
BENEATH OVC050. SURFACE WINDS WILL INCREASE FROM THE SW AS FRONT
PUSHES THRU REGION...WITH 15G25 KNOTS EXPECTED THRU EARLY EVENING.
WINDS WILL DIMINISH SLIGHTLY AND BACK TO SSW LATER THIS EVENING...BUT
SHOULD REMAIN SUFFICIENTLY STRONG TO PREVENT CONCERN FOR REDUCED
VSBY. REGARDLESS...CIGS WILL BEGIN TO LOWER LATE TONIGHT...AND WILL
INDICATE THIS TREND BUT HOLD FORECAST IN THE MVFR RANGE OF 1500-2000
FT AGL.

70/DD

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 11, 5:00 AM CST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 AM CST WED JAN 11 2012

ALZ001>010-016-TNZ076-096-097-121115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
500 AM CST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING...PRIMARILY
FOR LOCATIONS ALONG AND EAST OF INTERSTATE 65. ALTHOUGH LOCALLY
HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREAT WITH THIS
ACTIVITY...A FEW OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A REINFORCING SURGE OF MUCH COLDER AIR WILL MOVE INTO THE TENNESSEE
VALLEY ON THURSDAY. AS THIS OCCURS...LIGHT RAIN SHOWERS WILL BEGIN
TO MIX WITH LIGHT SNOW ACROSS NORTHWEST ALABAMA BY LATE THURSDAY
MORNING...WITH THE TRANSITION TO LIGHT SNOW OCCURRING ACROSS THE
REMAINDER OF THE AREA DURING THE EARLY AFTERNOON. MINOR ACCUMULATIONS
OF SNOW...RANGING BETWEEN A TRACE AND ONE TENTH OF AN INCH...WILL BE
POSSIBLE IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN
MIDDLE TENNESSEE. ANY THREAT FOR SNOW WILL END EARLY THURSDAY
EVENING...BUT STRONG WINDS WILL DROP WIND CHILL VALUES INTO THE 10 TO
15 DEGREE RANGE BY FRIDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

70/DD

In the hours before

Special weather statement, Jan 11, 8:24 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
824 AM CST WED JAN 11 2012

ALZ007-008-016-111515-
CULLMAN-MARSHALL-MORGAN-
824 AM CST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...MARSHALL AND MORGAN
COUNTIES UNTIL 915 AM CST...

AT 822 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  EVA.
  BAILEYTON.
  HULACO.
  RYAN CROSSROADS...JOPPA.
  FLORETTE.
  EDDY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3424 8687 3456 8667 3450 8653 3448 8650
      3448 8648 3445 8640 3414 8669
TIME...MOT...LOC 1424Z 213DEG 19KT 3427 8672

SL
Special weather statement, Jan 11, 8:25 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
825 AM CST WED JAN 11 2012

ALZ007-008-016-111515-
CULLMAN-MARSHALL-MORGAN-
825 AM CST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...MARSHALL AND MORGAN
COUNTIES UNTIL 915 AM CST...

AT 825 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO
40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  EVA.
  BAILEYTON.
  HULACO.
  RYAN CROSSROADS...JOPPA.
  FLORETTE.
  EDDY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3424 8687 3456 8667 3450 8653 3448 8650
      3448 8648 3445 8640 3414 8669
TIME...MOT...LOC 1424Z 213DEG 19KT 3427 8672

SL
Special weather statement, Jan 11, 8:27 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
827 AM CST WED JAN 11 2012

ALZ005>007-111515-
LIMESTONE-MADISON-MORGAN-
827 AM CST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...MADISON AND MORGAN
COUNTIES UNTIL 915 AM CST...

AT 822 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOMERVILLE...OR 6 MILES EAST OF HARTSELLE...
MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  VALHERMOSO SPRINGS.
  TRIANA.
  FARLEY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3471 8680 3459 8655 3434 8679 3445 8697
TIME...MOT...LOC 1427Z 214DEG 17KT 3447 8681

SL
Local storm report, Jan 11, 8:35 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
835 AM CST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     LIGHTNING        N SCOTTSBORO            34.67N 86.03W
01/11/2012                   JACKSON            AL   FIRE DEPT/RESCUE

            LIGHTNING SPARKED A HOUSE FIRE IN THE 100 BLOCK OF LAUREL
            STREET IN SCOTTSBORO. TIME ESTIMATED.

0415 AM     FLOOD            6 WNW HUNTSVILLE        34.77N 86.68W
01/11/2012                   MADISON            AL   STORM CHASER

            FOUR INCHES OF FLOWING FLOOD WATER WAS REPORTED OVER
            PLUMMER ROAD BETWEEN JOHN ROAD AND INDIAN CREEK.

&&

KULA
Local storm report, Jan 11, 8:48 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
848 AM CST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             SOMERVILLE              34.47N 86.80W
01/11/2012  E0.50 INCH       MORGAN             AL   TRAINED SPOTTER

            DIME SIZED HAIL WAS REPORTED.

&&

KULA
Special weather statement, Jan 11, 8:49 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
849 AM CST WED JAN 11 2012

ALZ006-007-111530-
MADISON-MORGAN-
849 AM CST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR MADISON AND MORGAN COUNTIES UNTIL
930 AM CST...

AT 847 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRIANA...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LACEYS SPRING.
  WHITESBURG.
  REDSTONE ARSENAL.
  HUNTSVILLE...UNIVERSITY OF ALABAMA IN HUNTSVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3453 8686 3456 8684 3455 8679 3464 8679
      3480 8668 3470 8644 3443 8668
TIME...MOT...LOC 1449Z 217DEG 15KT 3456 8670

SL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:38 AM CSTSpecial Weather StatementHUNMarshall37 min
Jan 11, 4:35 AM CSTFlash Flood WarningHUNMadison3 hr
Jan 11, 4:46 AM CSTSpecial Weather StatementHUNLimestone44 min
Jan 11, 5:09 AM CSTSpecial Weather StatementHUNMarshall51 min
Jan 11, 7:22 AM CSTSpecial Weather StatementHUNCullman38 min
Jan 11, 7:29 AM CSTSpecial Weather StatementHUNJackson46 min
Jan 11, 7:30 AM CSTAreal Flood WarningHUNMadison3 hr
Jan 11, 8:05 AM CSTSpecial Weather StatementHUNMadison40 min
Jan 11, 8:24 AM CSTSpecial Weather StatementHUNMorgan51 min
Jan 11, 8:25 AM CSTSpecial Weather StatementHUNMorgan50 min
Jan 11, 8:27 AM CSTSpecial Weather StatementHUNMorgan48 min
Jan 11, 8:49 AM CSTSpecial Weather StatementHUNMadison41 min
Jan 11, 9:27 AM CSTSpecial Weather StatementHUNMadison48 min
Jan 11, 9:28 AM CSTSpecial Weather StatementHUNMarshall47 min
Jan 11, 9:47 AM CSTFlash Flood WarningHUNMadison, Marshall, Morgan3 hr
Jan 11, 9:54 AM CSTSpecial Weather StatementHUNMadison51 min
Jan 11, 9:58 AM CSTFlash Flood WarningHUNLawrence, Limestone, Madison, Morgan3 hr
Jan 11, 10:11 AM CSTSpecial Weather StatementHUNJackson49 min
Jan 11, 10:42 AM CSTRiver Flood WarningHUNMadison42 hr
Jan 11, 1:04 PM CSTAreal Flood WarningHUNLawrence, Limestone, Madison, Marshall, Morgan4 hr
Jan 11, 5:07 PM CSTAreal Flood WarningHUNMadison9 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.